Asymptotic Stability of Large Solutions with Large Perturbation to the Navier-Stokes Equations

Research output: Contribution to journalArticle

23 Citations (Scopus)

Abstract

Consider weak solutions w of the Navier-Stokes equations in Serrin's class w∈Lα(0, ∞; Lq(Ω)) for 2/α+3/q=1 with 3<q≤∞, where Ω is a general unbounded domain in R3. We shall show that although the initial and external disturbances from w are large, every perturbed flow v with the energy inequality converges asymptotically to w as v(t)-w(t)L2(Ω)→0, ∇v(t)-∇w(t)L2(Ω)=O(t-1/2) as t→∞.

Original languageEnglish
Pages (from-to)153-197
Number of pages45
JournalJournal of Functional Analysis
Volume176
Issue number2
DOIs
Publication statusPublished - 2000 Oct 1
Externally publishedYes

Fingerprint

Energy Inequality
Large Solutions
Unbounded Domain
Asymptotic Stability
Weak Solution
Navier-Stokes Equations
Disturbance
Perturbation
Converge
Class

Keywords

  • Asymptotic stability
  • Energy inequality
  • L-L-estimates
  • Serrin's class

ASJC Scopus subject areas

  • Analysis

Cite this

Asymptotic Stability of Large Solutions with Large Perturbation to the Navier-Stokes Equations. / Kozono, Hideo.

In: Journal of Functional Analysis, Vol. 176, No. 2, 01.10.2000, p. 153-197.

Research output: Contribution to journalArticle

@article{223330d55c06433e849e04c487701283,
title = "Asymptotic Stability of Large Solutions with Large Perturbation to the Navier-Stokes Equations",
abstract = "Consider weak solutions w of the Navier-Stokes equations in Serrin's class w∈Lα(0, ∞; Lq(Ω)) for 2/α+3/q=1 with 33. We shall show that although the initial and external disturbances from w are large, every perturbed flow v with the energy inequality converges asymptotically to w as v(t)-w(t)L2(Ω)→0, ∇v(t)-∇w(t)L2(Ω)=O(t-1/2) as t→∞.",
keywords = "Asymptotic stability, Energy inequality, L-L-estimates, Serrin's class",
author = "Hideo Kozono",
year = "2000",
month = "10",
day = "1",
doi = "10.1006/jfan.2000.3625",
language = "English",
volume = "176",
pages = "153--197",
journal = "Journal of Functional Analysis",
issn = "0022-1236",
publisher = "Academic Press Inc.",
number = "2",

}

TY - JOUR

T1 - Asymptotic Stability of Large Solutions with Large Perturbation to the Navier-Stokes Equations

AU - Kozono, Hideo

PY - 2000/10/1

Y1 - 2000/10/1

N2 - Consider weak solutions w of the Navier-Stokes equations in Serrin's class w∈Lα(0, ∞; Lq(Ω)) for 2/α+3/q=1 with 33. We shall show that although the initial and external disturbances from w are large, every perturbed flow v with the energy inequality converges asymptotically to w as v(t)-w(t)L2(Ω)→0, ∇v(t)-∇w(t)L2(Ω)=O(t-1/2) as t→∞.

AB - Consider weak solutions w of the Navier-Stokes equations in Serrin's class w∈Lα(0, ∞; Lq(Ω)) for 2/α+3/q=1 with 33. We shall show that although the initial and external disturbances from w are large, every perturbed flow v with the energy inequality converges asymptotically to w as v(t)-w(t)L2(Ω)→0, ∇v(t)-∇w(t)L2(Ω)=O(t-1/2) as t→∞.

KW - Asymptotic stability

KW - Energy inequality

KW - L-L-estimates

KW - Serrin's class

UR - http://www.scopus.com/inward/record.url?scp=0347947879&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0347947879&partnerID=8YFLogxK

U2 - 10.1006/jfan.2000.3625

DO - 10.1006/jfan.2000.3625

M3 - Article

VL - 176

SP - 153

EP - 197

JO - Journal of Functional Analysis

JF - Journal of Functional Analysis

SN - 0022-1236

IS - 2

ER -